HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addison's Disease (http://www.healthboards.com/boards/addisons-disease/)
-   -   Help with understanding ACTH results, please? (http://www.healthboards.com/boards/addisons-disease/878734-help-understanding-acth-results-please.html)

Enigma33 11-20-2011 09:51 AM

Help with understanding ACTH results, please?
 
I'd really appreciate it if someone could help me understand these results.

I've been on hypothyroid meds since June and my health has to gone to h*ll since starting them. I've lost 15-20 lbs, can't eat much, can't sleep, GI problems, heart problems, and the list goes on.

One endo told me it's all in my head, another endo told me it's all thyroid. The 2nd endo did an ACTH test since someone had "obviously put adrenal issues into my head" (his partner, another endo in the clinic).

They just did the 30 min draw, that's it. After about 10 mins of being injected I was having chest pain, extremely dizzy, and wired jittery feeling.

Anyway, he called the next day and told me my results were fine. In fact, my adrenals work really well, but baseline cortisol was high, but doesn't matter.

These were the results (he refused to give me ranges, needless to say I am not going back to him).

This was done in the afternoon and while I was taking IsoCort. He said IsoCort wouldn't matter since it's not real and just an expensive useless supplement.

Baseline: 40.8
30 min: 43.8

Any input would be much appreciated!! I don't even know where to start on what this could mean??

highlandgal 11-22-2011 05:40 AM

Re: Help with understanding ACTH results, please?
 
It sounds like you have a really bad doctor! I am learning about Addison's disease myself, but I have had thyroid problems for twenty years. It sounds to me like your thyroid dose is probably way too high. Did the doctor do a followup blood test about six weeks after you started your medicine? That is standard procedure to ensure your dose is correct.

When your thyroid dose is too high you can lose weight, have angina, get the jitters and all sorts of other problems. A dose that is too high can actually be a bit dangerous, so I would suggest you get a new blood test immediately to check your levels. I suppose the high dose could be contributing to the high cortisol level as well, but I'm not sure about that. I'm also not sure if your cortisol test was done properly either. I just had a cortisone stimulation test, and they drew blood three times--one as a base, one at 30 minutes and one at 60 minutes. I think this is the common way to do this, but I am new to this area and have questions of my own!


All times are GMT -7. The time now is 07:11 PM.